Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!
Interested in more discussions like this? Go to the Addiction & Recovery group.
My goodness, please be positive on the tapering of benzos . I recently got off ambien for sleep, tapered off an anti anxiety med and have previously gotten off klonopin from a rather high dose. I'm 75 and have taken these meds for 45 years. And gotten off successfully. Even had ECT and no side effects. Sure, everyone is different, but I've been around long enough to see some amazing things people can do. Sometimes it's a trial and error thing, but life itself is trial and error, don't you think?
Jump to this post
Did you taper?
We are in a catch 22! Once you start a taper and then stop, going back to try again is NOT RECOMMENDED AT ALL. I have read many articles that if you are not having any side effects and have been on it for a long period of time, just stay on it. However, the longer we are on them the more difficult it is to get off, whether you taper or not. We never know what effects might pop up!
Would like feedback not just a reply, it's important.
Thanks for your feed back its important. I was prescribed Lorazepam, a short term drug for 17 years. Of course I tapered, obviously this is the only comment you have read. You need to find everything I have written on Benzodiazepines. I am sorry if it was upsetting, believe me that was not my intent. My comments are only to let everyone know what I went through, much have been through worse. Also, to give areas of research to try and avoid many HORROR stories.
I think psychologists or therapists could help you much more than a psychiatrist. Have you ever tried cognitive therapy?
I am a psychologist. I understand cognitive therapy. I will say – after learning cognitive therapy – and attempting to use it with my clients – that it is extremely difficult for most folks to use to help themselves.
Well, they help, I think. As to "getting off them", it is very hard. Try little, tiny reductions a week at a time. GABA – which you get with benzos – is a good thing if you have pain. Try using Ashwagandha – a herb which calms you down.
yes just go slow
I have a question similar, but different. I've been on 1mg Ativan 4x/day for 13 yrs. I question its effectiveness at this point bc I've been on it so long.
I recently came off Zyprexa bc I gained 100lbs and was becoming diabetic. Bc Zyprexa is so calming, I'm more anxious now that I'm off it.
Idk if my Dr on Monday says I want u to go back on it….this is about my future health. I've lost 30lbs in 2mos so far off of it. Amazing things are happening to my body without all that weight. I plan to keep losing.
Anyways, my point is bc the Ativan is not doing its job, I have to take more than prescribed to cut the terrible anxiety.
This concerns me. It's all that's carrying me through. I'm in an extremely stressful time right now…abusive marriage that I've filed divorce finally after 4 yrs of taking it….she activated dormant crohns disease that they found 5yrs ago,but I never had symptoms. I'm sick with stomach pains all the time…have to take meds to stop spasms…and to quiet crohns.
I'm not an addict looking for a benzo buzz….im trying to get through the stress without ending up in the hospital…bc sometimes it's so intense..I feel like I'm near my end….and have had bad thoughts.
Should I ask my Dr on Monday to switch me to a different benzo?..bc his office is cutting pts off them bc of pressure from ??? Idk. My PA..who I've seen for 7yrs now, says I'm an exception bc they believe I'm one pt who truly can't function without them.
I'm scared of him. I only see " the big guy" every year…he is intimidating. I'm afraid if I ask him for a stronger benzo he will cut me off and shove me on an antipsychotic.
What do I do???…. im eating about 6 Ativan a day….and unless I take 2 at a time, they don't work.
Please understand this and why.
Thank you much…..Audrey
Quite a dilemma, especially if you’re “scared” of your doctor. You’ve hit tolerance, you can’t just keep taking more and more. I doubt your doctor will prescribe the larger amounts you’re now requiring. You should probably start trying to find another doctor.
Greetings. I understand. My house burned down a year ago and I lost everything. I am 70 years old and I literally just had the clothes on my back, watching my home burn down and I lost my dog to smoke inhalation. My doctor put me on 6 mg a day of Valium, I needed it. I see him tomorrow. I have cut myself down to 2 mg at night to sleep. I have PTSD from the losses. But my life just keeps getting better and I have hopes of just needing 1 mg at night. I hope my doctor will understand and keep prescribing Valium to me.
Losing your marriage and the grief/losses can be very overwhelming for some of us.
I suggest you be truthful with your doctor today about all of it–not wanting a buzz, your divorce your health, etc. Best wishes.
I am truly sorry for your multiple losses. My dog is my best friend…he knows when I'm hurting….and he comes to me to soothe me.
I could only imagine the grief that caused.
It is encouraging to hear things are improving….I thank you for the positive feeling it gives me this moment as I start my day.
When we let our own light shine, we unconsciously give permission to others to do the same …as we are liberated from our own fears.
Bless You…and may your appointment today go as you wish.
I hope mine does as well…its 2 hrs away from now…and I'm nervous like crazy.
✌️ Peace. Audrey
Please let us know how it goes. I haven't seen my doc in 6 months, and I know he is under pressure from the clinic to quit prescribing benzos. At my age, does it matter? Not to me. He did prescribe Dayco once for sleep and that is equally as addicting as benzos which we both agreed upon–thus stayed on benzos.
What kind of horror stories are u talking about???
It scares me…im on the same med now for 12 yrs??
I've developed a tolerance to it…im pretty sure…its not really working unless I take more.
Asking my Dr right now for something stronger….is that bad???
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In